Fibromyalgia and Medication Treatment - Please help me
Hi everyone, I am new to the forum and I have been battling with Fibromyalgia for a little over a year. I am 27 years old and my over all health is fairly good. I was working out on a regular basis, doing toning and aerobic exercises.
Recently my doctor has been trying to treat me for this condition. I was put on celebrex. I took it for about a month but the medication was making me feel like I had drinken a pot of coffee on a regular basis, almost jumping out of my skin feeling, and when I would sleep at night, it almost felt as if I was aware the entire time. I explained this to my doctor and also explained that the symptoms for my fibro had not decreased. I still felt a lot of pain and fatigue :( I also tried lyrica which I was allergic to. And now they are trying me on Elavil 25mg.
I only started taking this two nights ago, and since them my symptoms have become even worse. I slept for 17 hours, I feel extremely weak, I am in severe pain, even my fingertips hurt just to type this to you. It is making me feel completely ill, and like I am not going out of this daze and discomfort and quite frankly its driving me nuts. With that being said, I have a few questions.
Number 1 is, am I just crazy? I mean - I have tried now my third medication and nothing is working for me. Infact it makes me feel like its worsening my symptoms. Is this even possible? Number 2 is, can elavil make you feel more in pain? I cannot even focus right now in order to type this clearly. I am so scattered and confused and I just really hate the way I feel.
Is my mind doing this to me? Making me feel these powerful side effects and is it just making me in more pain? I am completely desperate for how I suffer every single day and I just want my life back. I am afriad to even tell my doctor how this Elavil is making me feel because I had an allergic reaction to Lyric, I could not tolerate the Celebrex, and now it feels there is no possible way I can take this Elavil.
I am wondering if I even really have Fibro because if these are approved medications for the condition, I would love to know why they are worsening my condition and giving me these tremendous side effects. I really feel like maybe my brain is doing this but I just dont know and I am lost. Can someone please help me. Thank you.
Hello and welcome,
Unfortunately finding the right medication to treat Fibromyalgia is a very individual thing. Most everyone has a special "cocktail" of medications that they need to treat each specific symptom that affects them in terms of their FM. Everyone's bodies react differently to medication, so it's a little bit of a trial and error and sometimes it takes a while to find the right mix for your body. Also, there is always a side effect period for every drug one must push through. Normally it goes away after 2-4 weeks however.
Some people with FM and CFS find that they are very sensitive to medications and turn to more supplements or bio-pharmaceutical approaches to treating their disease. My advice though is to hang in there and try to work with your doctor to find something that works well with your system, plus maybe try a good multi-vitamin as well. Have you considered a muscle relaxer like Flexeril or Soma? Otherwise Klonopin may be another alternative if it's used conservatively. Talk to your doctor and see what he/she thinks. Good luck.
Wow - 2-4 weeks? There is no possible way I could feel like this Elavil is making me feel for 2-4 weeks. I am "outa my mind." Not to mention, its making my pain even worse. I think I could suffer on a medication for a month if I knew it was going to lessen my pain. Nothing lessens it though, it only makes it worse. In regards to flexeril, soma, or klonopin, no I have not tried these as I only am taking what my doctor has prescribed me. At this point, I honestly just feel like accepting my fate and living in this torment everyday because the medications that have been prescribed to me, make what I feel even 10 times worse. Thanks for your reply Dusty. I greatly appreciate it. If I find something that works for, and other people have had the same situation as me, I will post what helps and hopefully the same can happen for you.
It does take a while for ur body to get used to some of these meds. Some take longer than others. I promise you tho, you will be glad u stuck with some of them. I had bad side effects from Lyrica for a month but my doc convinced me to stay with it for 6 weeks and just see if it got better. And Lyrica does help my tender point pain so I am glad I stuck it out. I think Elavil makes most people sleepy and is taken at night to help sleep. It can make you groggy all the next day for a while. And it could do that forever. You will have to decide if you want to give it some time. I think Elavil may be the only med I havent tried! LOL
I dont think you will ever be able to control your FM symptoms with just 1 med. I take several different ones and so do most of us with FM. There are just so many different symptoms and no one med for all of them together.
You are NOT crazy. Your body is doing so many crazy things and nothing seems to help. Nobody can give you definitive answers about your disease. That just makes you wonder about yourself. I have done the same thing... Then when I finally get a good day where I feel better, I see that Im not nuts. I start wondering if I have just become lazy when I go thru a long stretch without any energy at all. Then when I feel better for a day, finally, I go back to running around getting stuff done. It makes you see that the real you is still in there.
Im sorry you are in so much pain and dont have anything to ease it. I hope you find the right doc and some meds that help you as much as possilbe very soon!! Keep looking and trying things. You have to make urself do it even tho its hard. You gotta get some relief.
I know it may not be the "ends all cure"but I had been b12 defiecent*that dont look rite*anyway I now have b12 shots bi-weekly,and who knows how long I was so low.Long term b12 can cause permanent brain damage as well as central nervous system disorders.It took a little while but the body will try to repair itself as best it can.I now can actually go grocery shopping thru the whole store!Just a thought about the b12----> ;0)
Hi there, I am new here & I couldn't help but read your post. I am so very sorry for all you are going thru right now & I wish there was something that I could say to make you feel better but unfortunately, there isn't :( The only advice that I can offer is the same as previous posters. You HAVE to keep going. I was on elavil, it didn't help at all. I have had fm since early 90's & have tried every med except lyrica bc I am afraid of the side effects. I had a terrible time with neurontin a few years ago. I woke up one morning & I couldn't move. My muscles were so stiff & hurt so badly that I couldn't make it to the bathroom without holding on to anything within reach. I went off of it that day. I would recommend getting a book called "Fibromyalgia & chronic Myofascial pain, A survival manual" by Devin Starlanyl & Mary Ellen Copeland They co-wrote the book & both have fm/cfs. It was a life saver for me bc after I read it, I realized I was NOT crazy & neither are you. I'm sorry I can't offer more. I hope you find some relief soon. Try to hang in there. It's along road but you can make it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST